Thunderstorm Wind, Shoshone
- When
- August 10, 4:25 PM PST
- Where
- Shoshone County, Clarkia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.000, -116.250
Strong winds associated with a thunderstorm downed several trees, and blew off the top of a 20 inch diameter tree. The winds also tore sheet metal off an out-building.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Strong winds associated with a thunderstorm downed several trees, and blew off the top of a 20 inch diameter tree. The winds also tore sheet metal off an out-building.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 10, 1:44 PM PST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
244 PM PDT THU AUG 10 2006
.SYNOPSIS...AN UPPER TROUGH WILL MOVE THROUGH THE REIGION BY
SATURDAY. WEAK HIGH PRESUURE MOVES IN FOR SUNDAY THROUGH
TUESDAY... AND THEN A BROAD TROF OF LOW PRESSURE IS EXPECTED FOR MID
WEEK.
&&
.DISCUSSION...
TONIGHT...ACTIVE AFTERNOON ACROSS THE FORECAST AREA WILL
TRANSITION INTO ACTIVE EVENING. AT 21Z CONVECTION WAS FIRING AHEAD
OF THE DISTINCT LINE OF ELEVATED CONVECTION THAT HAS SLOWLY
MEANDERED EAST OVER THE CWA TODAY. ADDITIONAL CONVECTION WAS
FIRING OVER NE OR AND N CNTRL WA. THROUGH THE EVENING AND TONIGHT
FOCUS WILL BE OVER EASTERN PORTIONS OF THE CWA AS ACTIVITY MAKES
ITS WAY IN THE LWS AREA AND THEN NORTH TO SHOSHONE COUNTY. EXPECT
THAT ACTIVITY NORTH AND EAST OF SPOKANE WILL CONTINUE TO PUSH EAST
AND OUT OF THE AREA BY 03Z. SMALL HAIL AND GUSTY WINDS ARE IN THE
FORECAST FOR ALL OF THIS ACTIVITY.
FRIDAY THROUGH SUNDAY...THE UPPER TROF TAKES MOST OF THE DAY TO
CLEAR THE AREA.. SO KEPT THE POSSIBILITY OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST FOR THE HIGHER TERRAIN THROUGH 06Z.
BY FRIDAY NIGHT AND SATURDAY SUPPORT FOR ANY SHOWERS ENDS. TEMPS
WILL STAY NEAR SEASONAL NORMS. JL
SUNDAY NIGHT THROUGH THURSDAY...THE MODELS FOR THE LONG RANGE
PERIOD CONTINUE TO ADVERTISE COOLER WEATHER INFILTRATING THE CWA.
THE 500 MB SHORTWAVE TROUGH THAT COMES THROUGH THE AREA THIS
WEEKEND CLOSES OFF IN ITS BASE OFF THE CALIFORNIA COAST. YET
ANOTHER CLOSED LOW WITH GREAT VARIABILITY IN THE ENSEMBLE
SOLUTIONS AS TO HOW DEEP IT GETS...WHERE IT TRACKS...AND HOW MUCH
LIFT IS AHEAD OF IT...ALONG WITH HOW MUCH COOLER AIR IT DRAGS
SOUTHWARD TOWARD IT...IS IN THE OFFING. NOT ONLY THIS...BUT THE
GFS SOLUTION FROM THE 12Z RUN...WHICH WAS CONSISTENT WITH ITS 12Z
RUN FROM YESTERDAY BUT NO SOLUTIONS IN BETWEEN...SHOWS A MUCH MORE
POTENT SHORTWAVE CRUISING DOWN THE PACIFIC COAST OF CANADA FROM
THE GULF OF ALASKA...LOWERING HEIGHTS SIGNIFICANTLY OVER THE
FORECAST AREA...AND LIKELY DROPPING SNOW LEVELS SIGNIFICANTLY BY
MIDWEEK. WHILE THE 12Z GFS IS LIKELY OVERDONE WITH THE DEPTH OF
THIS FEATURE AND THE AMOUNT OF COOLING IN THE COLUMN...THE TREND
FOR INCREASED TROUGHINESS THROUGH MIDWEEK REMAINS IN THE
AGGREGATE. HAVE NOTCHED TEMPERATURES DOWNWARD MIDWEEK...LOWERED
SNOW ELEVATIONS TO AS LOW AS ABOUT 6500 FT IN THE CASCADES BY
WEDNESDAY...AND WOULD NOT BE SURPRISED IF THE VERY HIGHEST OF
ELEVATIONS ENDED UP SEEING THEIR FIRST SHOWER SHOWERS OF THE
SEASON IF THE MODELS CONTINUE TO ADVERTISE DEEP TROUGHING BY
WEDNESDAY. /FRIES
&&
.AVIATION...ISOLATED THUNDERSTORMS WERE DEVELOPING OVER THE BASIN
AT 18Z ALONG THIN LINE OF MID LEVEL INSTABILITY. THESE STORMS
SHOULD PASS ACROSS THE SPOKANE AREA TAF SITES BY 23Z. ALSO EXPECT
THUNDERSTORMS TO DEVELOP OVER EASTERN OR BETWEEN 19Z AND 22Z AND
MOVE INTO THE LWS AREA AND THEN NE TO THE ID MT BORDER. SOME MVFR
CONDITIONS EXPECTED WITH THE THUNDERSTORMS... ALONG WITH THE
POSSIBILITY OF LOCAL WINDS TO 30 KTS. JL
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 53 78 55 81 56 84 / 30 20 10 10 0 0
COEUR DALENE 54 77 51 80 51 83 / 50 20 10 10 0 0
PULLMAN 51 77 49 79 49 84 / 50 10 10 10 0 0
LEWISTON 61 85 58 88 59 91 / 50 10 10 10 0 0
COLVILLE 56 78 51 82 47 85 / 60 30 20 10 0 0
SANDPOINT 54 75 51 80 48 83 / 60 40 20 10 0 0
KELLOGG 54 79 52 81 51 85 / 60 40 20 10 0 0
MOSES LAKE 55 82 53 85 56 88 / 10 10 10 0 0 0
WENATCHEE 58 83 60 86 61 88 / 10 10 10 0 0 0
OMAK 56 82 53 87 56 89 / 50 10 10 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 11 PM THURSDAY FOR NORTHERN PANHANDLE...
COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL PANHANDLE
MOUNTAINS.
WA...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR WASHINGTON PALOUSE...
MOSES LAKE AREA...UPPER COLUMBIA BASIN...OKANOGAN HIGHLANDS...
EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...WATERVILLE
PLATEAU.
RED FLAG WARNING UNTIL 11 PM THURSDAY FOR SPOKANE AREA...NORTHEAST
MOUNTAINS.
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
157 PM PDT THU AUG 10 2006
IDZ001>004-WAZ033>038-042>044-112100-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...LEAVENWORTH...
MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
157 PM PDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
NORTH IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
PALOUSE...CENTRAL PANHANDLE MOUNTAINS...SPOKANE
AREA...NORTHEAST MOUNTAINS
RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA
BASIN...OKANOGAN HIGHLANDS...EAST SLOPES NORTH
CASCADES...OKANOGAN VALLEY...WATERVILLE PLATEAU
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A PACIFIC WEATHER SYSTEM MOVING THROUGH THE AREA WILL BRING
THUNDERSTORMS THROUGH THIS EVENING. THESE THUNDERSTORMS COUPLED
WITH GUSTY WINDS AND LOW HUMDITIES HAVE PROMPTED THE ISSUANCE OF
A RED FLAG WARNING THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
IDZ026-027-WAZ031-032-041-112100-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WENATCHEE AREA-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...WENATCHEE
157 PM PDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
221 PM PDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL 8 NNW COOLIN 48.58N 116.91W
08/10/2006 E0.50 INCH BONNER ID PUBLIC
PRIEST LAKE GOLF COURSE
0144 PM TSTM WND DMG 12 N COOLIN 48.65N 116.84W
08/10/2006 BONNER ID PUBLIC
TREES DOWN OVER ROAD NEAR NORTH END OF PRIEST LAKE
0144 PM HAIL 5 NW COOLIN 48.53N 116.92W
08/10/2006 E0.88 INCH BONNER ID PUBLIC
REPORTED 5 SOUTH OF NORDMAN
0144 PM HAIL 8 NNW COOLIN 48.58N 116.91W
08/10/2006 E0.75 INCH BONNER ID PUBLIC
NORDMAN NEAR PRIEST LAKE
0213 PM HAIL 3 W NAPLES 48.57N 116.45W
08/10/2006 E0.88 INCH BOUNDARY ID PUBLIC
&&
JCOTEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
254 PM PDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG BONNERS FERRY 48.69N 116.32W
08/10/2006 BOUNDARY ID LAW ENFORCEMENT
TREES DOWN
&&
JCOTEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
346 PM PDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 3 E ANATONE 46.13N 117.06W
08/10/2006 E0.75 INCH ASOTIN WA PUBLIC
&&
KJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
355 PM PDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL CABINET 48.08N 116.07W
08/10/2006 E0.75 INCH BONNER ID PUBLIC
&&
JCOTEThe Spokane radar (KOTX), 128 km away, was scanning. The volume nearest the first event began at 00:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532576.